MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48432
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood leakage through the captor valve of a zenith flex aaa endovascular graft bifurcated main body was observed during an implantation procedure on an unknown patient.The graft was implanted into the patient without issue.The user noted blood leakage from the captor valve of the device following dilator removal.The valve was tightened and the sheath was then replaced.It was thought the valve may have been damaged when removing the peel away sheath during prep.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 07jan2025.The delivery system of the zenith flex aaa endovascular graft bifurcated main body was flushed with 40 cc¿s of heparinized saline prior to orienting the contralateral gate check mark under fluoroscopy.The customer and cook sales representative believed that it was the valve that leaked.It was reported that it was possible that the valve may have been damaged when removing the peel away sheath during graft preparation.The scrub technician peeled the peel away sheath apart until it ripped.Typically, the technician stops once the peel away sheath reaches the valve.Then, the technician stabilizes the device and slides the remaining peel away sheath out of the valve before completely removing it.Before the catheter could be inserted to measure for ipsilateral limb, the valve was noticed to be leaking after removing the dilator.At this point, the valve was closed and it still continued to leak.The zenith flex aaa endovascular graft bifurcated main body delivery system was removed and was replaced with a competitor's sheath with the same diameter which was readily available in the operating room.The patient did not require a transfusion due to the unknown amount of blood loss.
 
Additional Manufacturer Narrative
It was reported there was an issue with the hemostatic valve on the product during the case.The valve may have been damaged when removing the peel away from the sheath during prepping of the device.The scrub tech peeled the peel away sheath apart until it ripped.The graft was implanted without issue, and the sheath was replaced after noticing back bleeding post dilator removal.The valve was tightened after dilator removal.The system was flushed with 40cc¿s of heparinized saline prior to orienting the contra gate check mark under fluoroscopy.It was reported the patient had some calcifications and tortuosity in the common iliacs bilaterally.There was no harm to the patient.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were completed during the investigation.One used device was returned for evaluation.No damage was noted to the captor valve, and it did not leak when flushed.The device was flushed through the cannula hub and no leaking was noted.There were no issues turning the valve control to the opened and closed position.The dilator was removed, and the device was disassembled to examine the disc, in which no damage was found.The iris valve was intact.No additional damage to the device was identified.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that appropriate inspections are in place relative to the reported device failure.A review of the device history record (dhr) for the device found two nonconformances that could have contributed to the reported failure mode, in which both were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The device was packaged with ifu t_zaaaf_rev5.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.9 how supplied ¿ the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.¿ store in a cool, dry place.10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.11 directions for use 11.1.1 bifurcated main body preparation/flush 1.Remove gray-hubbed shipping stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away® sheath from back of hemostatic valve.(fig.5) elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the sideport near the tip of the introducer sheath.(fig.6) continue to inject a full 20 cc of flushing solution through the device.Discontinue injection and close stopcock on connecting tube.After review of the ifu, cook has concluded the device labeling contains appropriate warnings, precautions and instructions to the user related to the reported failure.Evidence provided by the complaint facility, dhr, device failure analysis, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, examination of the product returned, and the results of our investigation, it was concluded that a component failure contributed to this incident.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21035172
Report Number1820334-2024-01694
Device Sequence Number14483305
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)250112(10)15162225
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model NumberG48432
Device Catalogue NumberTFFB-36-95-ZT
Device Lot Number15162225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/07/2025
04/01/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/14/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE DRYSEAL SHEATH.
Patient SexUnknown